Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Developed swelling and pain in scrotum area. Temporary relief by antibiotic. Could it be hydrocele?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6677 Questions
Question
I had a swelling in my scrotum area, it developed quickly in few days without an obvious reason, 4 days ago I went to an emergency center and a doctor there gave me a shot of antibiotics, he asp prescribed me antibiotics (cipro) twice a day for the next 5 days, now I am in the midle of that. The pain went away in the first couple of days, but the right testicle (on the side where the selling was) seems several times larger than the left testicle, and it does not
seem to change. Could it be hydrocele or something else? What is your advise?
Posted Wed, 20 Feb 2013 in Testicle Problems
 
 
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello,
Thanks for the query.
Before answering your question I need certain informations from you.
Are you suffering from any pain in urination?
Is there any fever?
Is your diabetes in control?
Are you sexually active and if yes are there multiple sex partners?
Did you suffer any local injury on testis?
Is there any discharge from the penis?
Do you feel pain in testis on defecation or straining?

Awaiting your reply.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Developed swelling and pain in scrotum area. Temporary relief by antibiotic. Could it be hydrocele? 14 hours later
Dear Dr. Gupta:
here are my answers to your questions

Are you suffering from any pain in urination?
not at all, but there was a significunt discomfort and urges before I started taking antibiotics

Is there any fever?
No, but there was a realtively minor fever before I started taking antibiotics

Is your diabetes in control?
Yes, I tke metformin regularly and do not need anythng else except diet

Are you sexually active and if yes are there multiple sex partners?
I am, no I have one partner

Did you suffer any local injury on testis?
no

Is there any discharge from the penis?
no, and there was no discharge even before starting taking antibiotics

Do you feel pain in testis on defecation or straining?
No, but I feel discomfort likely simply because of swelling

Best regards
XXXXXXX

 
 
Answered by Dr. Pavan Kumar Gupta 9 hours later
Hello,
You seem to be suffering from EPIDYDMO-ORCHITIS.
At your age there are generally two reasons for this infection.
It is either a complication from urine infection or from sexually transmitted infection.
Your history suggests,the most likely reason is a complication from urine infection.

Symptoms usually develop quickly - over a day or so. The affected epididymis and testis swell rapidly, and the scrotum becomes enlarged ,tender and painful.

A course of antibiotics is usually advised as soon as epididymo-orchitis is diagnosed,as it happened in you.These normally work well. Pain usually eases within a few days, but swelling may take a week or so to go down, sometimes longer.

Most people recover fully and complications are uncommon. Possible complications include
an abscess collection in scrotum or very rarely gangrene of testis.

I hope it helps however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Follow-up: Developed swelling and pain in scrotum area. Temporary relief by antibiotic. Could it be hydrocele? 15 hours later
Thanks!
 
 
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello
You are most welcome o ask any any query any time.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor